Mathematical Research Letters

Volume 14 (2007)

Number 6

Simple Hopf algebras and deformations of finite groups

Pages: 943 – 954



César Galindo (Universidad Nacional de Córdoba)

Sonia Natale (Universidad Nacional de Córdoba)


We show that certain twisting deformations of a family of supersolvable groups are simple as Hopf algebras. These groups are direct products of two generalized dihedral groups. Examples of this construction arise in dimensions $60$ and $p^2q^2$, for prime numbers $p, q$ with $q \vert p-1$. We also show that certain twisting deformation of the symmetric group is simple as a Hopf algebra. On the other hand, we prove that every twisting deformation of a nilpotent group is semisolvable. We conclude that the notions of simplicity and (semi)solvability of a semisimple Hopf algebra are not determined by its tensor category of representations.

Full Text (PDF format)